Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2011, 3:42 AM CDT for McLennan County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 3:42 AM CDT (08:42 UTC)
- Expired
- Apr 22, 2011, 4:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS54 KFWD 220842
SVRFWD
TXC309-220915-
/O.NEW.KFWD.SV.W.0092.110422T0842Z-110422T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 415 AM CDT
* AT 339 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DAMAGING WINDS...IN EXCESS OF 60 MPH...ASSOCIATED WITH
DISSIPATING THUNDERSTORMS. THE DAMAGING WINDS WERE LOCATED NEAR
HEWITT...AND MOVING NORTHEAST AT 30 MPH.
* THE DAMAGING WINDS WILL BE NEAR...
ROBINSON BY 345 AM
RIESEL BY 355 AM
HALLSBURG BY 400 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE MAY OCCUR IN THE ABSENCE OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
AREAS IN THE WARNING MAY ALSO EXPERIENCE A RAPID RISE IN TEMPERATURE.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3128 9729 3147 9739 3157 9725 3172 9693
3153 9680 3151 9683
TIME...MOT...LOC 0839Z 245DEG 24KT 3147 9708
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:39 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 21, 11:39 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT THU APR 21 2011 .AVIATION... STORM TO THE NW OF KAFW IS CURRENTLY WEAKENING AND WILL NOT MENTION ANY THUNDER IN THE METRO TAFS OVERNIGHT. CONVECTION FURTHER WEST HAS ALSO DIMINISHED. LOW CLOUDS ARE NEARING KTPL AND WILL BEGIN TAFACT WITH BKN025 AND THEN BKN015 AN HOUR LATER. WILL BRING THE LOW MVFR CIGS INTO THE METROPLEX AROUND 8Z OR 3AM. SOUTH WINDS OVERNIGHT AROUND 15 KNOTS SHOULD BE TOO STRONG FOR ANY IFR CIGS...BUT A BRIEF PERIOD OF BKN009 MAY BE POSSIBLE. CIGS WILL LIFT INTO VFR CATEGORIES AROUND NOON AS SURFACE TEMPERATURES SLOWLY WARM. STRONG SOUTH FLOW WILL CONTINUE THROUGH THE PERIOD AND ANOTHER ROUND OF MVFR CIGS IS LIKELY TOMORROW NIGHT. 85/NH && .UPDATE... A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION. SCATTERED STORMS WILL CONTINUE TO FORM ACROSS THE CONCHO VALLEY AND BIG COUNTRY AND DRIFT EAST TOWARD THE WESTERN ZONES. DIFFICULT TO SAY HOW STRONG THESE STORMS WILL BE WHEN THEY ARRIVE. RUC SOLUTION INDICATES STORMS WILL WEAKEN AS THEY MOVE EAST WHICH SEEMS REASONABLE WITH THE LOSS OF SURFACE HEATING. HOWEVER...WITH A BOUNDARY STILL IN NEAR THE REGION AND A 40 KNOT LOW LEVEL JET EXPECTED TO DEVELOP...WILL INCLUDE 20 PERCENT POPS ACROSS THE NORTH AND WEST THIS EVENING. NO OTHER MAJOR CHANGES AT THIS TIME. 79 && .PREV DISCUSSION... /ISSUED 400 PM CDT THU APR 21 2011/ A WARM FRONT CONTINUES SURGING NORTH ACROSS NORTH TEXAS...THE MOTION CLEARLY EVIDENT ON SATELLITE. MOISTURE IS POOLING ALONG THE BOUNDARY...SOME SITES SEEING A RAPID 10-DEGREE INCREASE IN DEW POINT BEFORE MORE WELL MIXED AIR TAKES ITS PLACE. DESPITE THE TEMPORARY SURGE IN INSTABILITY...THE CU FIELD SHOWS THAT A SIGNIFICANT CAP REMAINS. THE BOUNDARY MAY BE A FOCUS FOR CONVECTIVE INITIATION THROUGH NIGHTFALL...PRIMARILY BETWEEN THE I-20 CORRIDOR AND THE RED RIVER. TO THIS POINT...PARCELS WITH SOURCE REGION IN BUOYANT AIR SOUTH OF THE BOUNDARY HAVE REMAINED TRAPPED BETWEEN THE FRONTAL INVERSION AND THE MID-LEVEL CAP BELOW 700MB. THOSE THAT HAVE REACHED THEIR LFC HAVE DONE SO FURTHER FROM THE SURFACE BOUNDARY...RIDING UP THE FRONTAL SLOPE INTO EASTERN OKLAHOMA AND ARKANSAS...WHERE THE MID-LEVEL INVERSION IS NEGLIGIBLE BUT LAPSE RATES ABOVE IT ARE STILL SIGNIFICANT. FOR AREAS IN NORTH TEXAS ALONG AND NORTH OF THE I-20 CORRIDOR...THERE WILL REMAIN A HAIL THREAT WITH ANY STORMS THAT DO FORM. NEAR- BOUNDARY SHEAR WILL BE FAVORABLE FOR SHORT-LIVED TORNADIC SUPERCELLS...BUT FLOW ALOFT WILL TEND TO CARRY STORMS AWAY FROM THE SURFACE BOUNDARY. ON FRIDAY...FOCUS FOR CONVECTION WILL BE THE DRYLINE IN FAR WESTERN NORTH TEXAS. WHILE THIS MAY IMPACT AREAS WITH ONGOING FIRES... CONVERGENCE NEAR THE BOUNDARY APPEARS UNFAVORABLE FOR CONVECTIVE INITIATION. EVEN WITHOUT RAIN...HUMIDITY WILL REMAIN AT HEALTHY LEVELS IN WESTERN NORTH TEXAS...DESPITE TEMPERATURES IN FIRE AREAS CLIMBING INTO THE 90S FRIDAY AFTERNOON. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY...BUT HAVE MAINTAINED A SURFACE WIND FIELD SIMILAR TO PREVIOUS FORECASTS THAT PREVENTS THE BOUNDARY FROM PENETRATING MUCH OF THE CWA. THOSE ENGAGED IN FIRE CONTAINMENT SHOULD BE PREPARED FOR A POTENTIAL WIND SHIFT. && .CLIMATE... FOR THE FIRST TIME IN THE 12-YEAR HISTORY OF THE U.S. DROUGHT MONITOR...THE ENTIRE STATE OF TEXAS IS IN DROUGHT. TWO THIRDS OF TEXAS IS CATEGORIZED AS BEING IN EXTREME (D3) OR EXCEPTIONAL DROUGHT (D4)...THE GREATEST EXTENT ON RECORD. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 88 71 84 69 / 20 10 10 20 20 WACO, TX 71 92 73 91 72 / 10 5 10 10 10 PARIS, TX 61 86 67 81 66 / 20 10 20 30 20 DENTON, TX 68 88 69 81 66 / 20 10 20 30 30 MCKINNEY, TX 69 86 70 83 67 / 20 10 20 20 20 DALLAS, TX 72 89 71 85 70 / 20 10 10 20 20 TERRELL, TX 68 87 69 87 68 / 20 5 10 10 20 CORSICANA, TX 70 90 70 89 70 / 10 5 10 10 10 TEMPLE, TX 71 92 70 92 71 / 10 5 10 10 10 MINERAL WELLS, TX 70 92 68 82 67 / 20 20 20 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/
Hazardous weather outlook, Apr 22, 1:46 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 146 AM CDT FRI APR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 146 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS. STRONG AND GUSTY WINDS MAY OCCUR FAR FROM THE STORMS AS SOME OF THE PRECIPITATION EVAPORATES AS IT FALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHWEST PARTS OF NORTH TEXAS FRIDAY AFTERNOON...THEN ALONG AND NORTH OF INTERSTATE 20 FRIDAY NIGHT INTO SATURDAY. A COLD FRONT WILL ARRIVE AND STALL ACROSS NORTHWEST PARTS OF NORTH TEXAS SATURDAY NIGHT AND EARLY SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE FRONT ACROSS MAINLY THE NORTHWEST HALF OF NORTH TEXAS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE SUNDAY NIGHT INTO MONDAY ACROSS ALL OF NORTH TEXAS. LOW CHANCES FOR THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST HALF OF NORTH TEXAS MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER IS POSSIBLE WITH ANY THUNDERSTORM ACTIVITY THROUGH THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.
In the hours before
Local storm report, Apr 21, 11:01 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT THU APR 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL BOONSVILLE 33.07N 97.87W
04/21/2011 E1.00 INCH WISE TX FIRE DEPT/RESCUE
QUARTER SIZE HAIL IN BOONSVILLESpecial weather statement, Apr 21, 11:25 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 PM CDT THU APR 21 2011
TXZ092-102-103-220500-
COOKE TX-WISE TX-DENTON TX-
1125 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN COOKE COUNTY
NORTHWESTERN DENTON COUNTY
NORTHEASTERN WISE COUNTY
STRONG WINDS TO NEAR 50 MPH WERE REPORTED ACROSS NORTHEAST WISE
COUNTY...WELL IN ADVANCE OF A SEVERE THUNDERSTORM SOUTH OF DECATUR.
THESE WINDS ARE THE RESULT OF RAINFALL EVAPORATING INTO VERY DRY AIR
AND ACCELERATING TOWARDS THE SURFACE. WIND GUSTS TO AROUND 50 MPH
CAN BE EXPECTED ACROSS SOUTHERN COOKE...NORTHEAST WISE...AND
NORTHWEST DENTON COUNTIES THROUGH MIDNIGHT.
CITIES IN THE PATH OF THIS STORM INCLUDE KRUM AND SANGER.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3353 9701 3322 9720 3334 9771 3344 9757
3343 9748 3350 9748 3365 9727
TIME...MOT...LOC 0423Z 135DEG 20KT 3340 9742Special weather statement, Apr 22, 12:59 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 AM CDT FRI APR 22 2011
TXZ157-158-220630-
CORYELL TX-BELL TX-
1259 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BELL COUNTY
SOUTHEASTERN CORYELL COUNTY
AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF FORT HOOD...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...KILLEEN AND NOLANVILLE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3097 9788 3104 9792 3108 9791 3113 9795
3135 9756 3106 9742 3091 9776
TIME...MOT...LOC 0559Z 223DEG 32KT 3109 9778Local storm report, Apr 22, 1:13 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 AM CDT FRI APR 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HAIL 1 SW KILLEEN 31.12N 97.74W
04/22/2011 E0.75 INCH BELL TX PUBLIC
PENNY SIZE HAIL ON THE SOUTHWEST SIDE OF KILLEENLocal storm report, Apr 22, 1:33 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 AM CDT FRI APR 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL FORT HOOD 31.10N 97.70W
04/22/2011 E0.75 INCH BELL TX PUBLIC
PENNY SIZE HAIL AT FORT HOODSpecial weather statement, Apr 22, 3:19 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 AM CDT FRI APR 22 2011
TXZ145-146-157>161-220915-
NAVARRO TX-HILL TX-MCLENNAN TX-LIMESTONE TX-CORYELL TX-FALLS TX-
BELL TX-
319 AM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
SOUTHEASTERN CORYELL COUNTY
FALLS COUNTY
SOUTHEASTERN HILL COUNTY
LIMESTONE COUNTY
MCLENNAN COUNTY
SOUTHWESTERN NAVARRO COUNTY
STRONG WINDS IN EXCESS OF 50 MPH WERE REPORTED ACROSS PORTIONS OF
MCLENNAN COUNTY...OUTSIDE THE REGION OF MEASURABLE PRECIPITATION.
THESE WINDS WERE THE RESULT OF RAINFALL EVAPORATING INTO VERY DRY AIR
AND ACCELERATING TOWARDS THE SURFACE. WIND GUSTS MAY BRIEFLY EXCEED
50 MPH ACROSS THE ADVISORY AREA THROUGH 415 AM.
LAT...LON 3081 9746 3122 9777 3149 9743 3203 9695
3212 9681 3160 9635 3146 9627 3125 9660
3084 9736 3076 9732
TIME...MOT...LOC 0817Z 265DEG 29KT 3157 9718The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:57 PM CDT | Special Weather Statement | FWD | Young | 63 min |
| Apr 21, 10:09 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Apr 21, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 49 min |
| Apr 21, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 24 min |
| Apr 21, 11:25 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 22, 12:59 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Apr 22, 3:19 AM CDT | Special Weather Statement | FWD | Bell, Falls, Limestone, McLennan | 56 min |
| Apr 22, 11:01 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Cooke, Coryell and 30 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.